FDA Warns People with Diabetes and Health Care Providers Against the Use of Devices for Diabetes Management Not Authorized for Sale in the U.S.Tuesday, May 21, 2019
The U.S. Food and Drug Administration (FDA) is warning health care providers and people with diabetes of risks associated with use of devices for diabetes management unauthorized for sale in the U.S., whether used alone or along with other devices. These unauthorized diabetes management devices have not been reviewed by the FDA to ensure they provide a reasonable assurance of safety and effectiveness for their intended use. Use of unauthorized devices could result in inaccurate glucose level readings or unsafe insulin dosing, which can lead to injury requiring medical intervention or death.Read More
Novartis Issues Voluntary Nationwide Recall of Promacta® 12.5 mg for Oral Suspension Due to Potential Peanut ContaminationMonday, May 13, 2019
Novartis has announced a voluntary recall of three lots of Promacta (eltrombopag) 12.5 mg for oral suspension to the consumer level. The oral suspension lots are being recalled because of a risk of potential peanut flour contamination that occurred at a third-party contract manufacturing site.
Promacta tablets in 12.5 mg, 25 mg, 50 mg and 75 mg strengths are not impacted by this recall and are not manufactured in the same facility.
Peanut is a known food allergen. Potential cross contamination with peanut flour, even in small traces, can lead to hypersensitivity reaction in a population of patients with an unknown or known sensitivity to peanut antigen, including a medically significant anaphylactic reaction, which can be fatal.
To date, Novartis has not received any reports or adverse events for this recall.Read More
FDA Alerts Providers and Patients to Check for Premature Battery Depletion in Certain Medtronic PacemakersFriday, May 10, 2019
The U.S. Food and Drug Administration (FDA) is issuing this safety communication to alert health care providers and patients about issues that may cause batteries in certain Medtronic implantable pacemakers or cardiac resynchronization therapy pacemakers (CRT-Ps) to drain more quickly than expected without warning patients or health care providers.
The FDA is aware of three medical device reports in which a Medtronic implantable pacemaker or CRT-P battery had fully drained because of a crack in the device’s capacitor, without any warning to the patient or health care provider. As of April 10, 2019, 131,889 have been sold in the U.S.
If a capacitor in an implanted pacemaker or CRT-P is cracked, it can create an electric short, which can cause a battery to drain earlier than expected. If the battery is completely drained, the device will no longer deliver pacing therapy. The patients who rely heavily on pacing or who are pacemaker dependent may be most at risk for having an adverse outcome.
In all three medical device reports the FDA received, Medtronic reported that health care providers were unable to communicate with the device due to battery depletion, resulting in loss of pacemaker function. Medtronic also reported these events occurred within one year after the patient was implanted with the pacemaker or CRT-P, on average within seven months of getting the device implanted. The devices are designed to last between approximately 7.5 and 15 years or 6 and 10 years before requiring battery replacement, depending on the device and the amount of pacing. One of the reported events resulted in the death of a pacemaker-dependent patient. In a second reported event, the patient experienced dizziness during follow-up and the health care provider was unable to communicate with the device, which resulted in the patient getting their device replaced. In the third reported event, there was no harm to the patient because the device was not implanted when the health care provider became aware that a connection with the device could not be established.Read More
Par Pharmaceutical, Inc. Issues Voluntary Nationwide Recall of One Lot of Mycophenolate Mofetil for Injection, USPTuesday, May 7, 2019
Endo International plc, announced today that one of its operating companies, Par Pharmaceutical, Inc., is voluntarily recalling one lot of Mycophenolate Mofetil for Injection, USP to the hospital and retail pharmacy level. One vial of product was observed containing a glass fragment after reconstitution.
The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening. To date, Par Pharmaceutical, Inc. has not received any reports of adverse events related to this recall.
Mycophenolate Mofetil for Injection, USP is indicated for the prophylaxis of organ rejection in patients receiving allogeneic renal, cardiac or hepatic transplants. Mycophenolate Mofetil for Injection, USP should be used concomitantly with cyclosporine and corticosteroids. The affected Mycophenolate Mofetil for Injection, USP includes lot AD812, expiry 09/2020. The product, manufactured for Par Pharmaceutical, Inc. by Gland Pharma Limited, is packaged in cartons of 4 single use vials with NDC 42023-172-04. Mycophenolate Mofetil for Injection, USP, lot AD812 was distributed nationwide in the U.S. to wholesale distribution locations between January 23, 2019, and February 11, 2019.Read More
Sagent Pharmaceuticals Issues Voluntary Nationwide Recall of Ketorolac Tromethamine Injection, USP, 60mg/2mL (30mg per mL) Due to Lack of Sterility AssuranceThursday, May 2, 2019
Sagent Pharmaceuticals, Inc. today announced the voluntary nationwide recall of one lot of Ketorolac Tromethamine Injection, USP, 60mg/2mL (30mg per mL). This product was manufactured by Zydus (Cadila Healthcare Limited) and distributed by Sagent Pharmaceuticals, Inc. Sagent has initiated this voluntary recall of Ketorolac Tromethamine Injection, USP to the to the user level due to microbial growth detected during a routine simulation of the manufacturing process, which represents the potential introduction of microorganisms into the products.
Adult patients administered the product intravenously are at most risk of a serious bloodstream infection of sepsis (serious condition resulting from the presence of harmful microorganisms in the blood and the body’s response to their presence, potentially leading to shock and death). The possibility of a breach in sterility assurance in distributed product, while remote, cannot be eliminated. No batches of distributed product have been identified as actually containing microorganisms. To date, Sagent has not received reports of any adverse events associated with this issue.
Ketorolac Tromethamine Injection, USP, is a nonsteroidal anti-inflammatory drug (NSAID), is indicated for the short-term (up to 5 days in adults), management of moderately severe acute pain that requires analgesia at the opioid level.
The product is supplied in 2 ml glass tubular vials. The lot number being recalled was distributed to hospitals, wholesalers and distributors nationwide from January – March 2019.Read More
Legacy Pharmaceutical Packaging Expands Voluntary Nationwide Recall of Losartan Potassium Tablets, USP, 50mgThursday, May 2, 2019
Legacy Pharmaceutical Packaging, LLC is expanding its consumer-level recall of 3 repackaged lots Losartan Tablets USP 50mg to include one additional lot. This recall was prompted due to Torrent Pharmaceuticals LTD issuing a Voluntary Nationwide Recall of Losartan Tablets, USP, due to the detection of trace amounts of N-Nitroso N-Methyl 4-amino butyric acid (NMBA) a possible process impurity or contaminant in an active pharmaceutical ingredient, manufactured by Hetero Labs Limited, (API manufacturer).
NMBA is a potential human carcinogen. To date, Legacy has not received any reports of adverse events related to this recall.
Losartan Potassium USP is a prescription medication used to treat high blood pressure and congestive heart failure and is packaged in 30ct bottles. The identifying NDC number associated with Legacy’s product is as follows:
Losartan Potassium, USP, 50mg NDC 68645-494-54Read More
Teva Pharmaceuticals USA, Inc. Issues Voluntary Nationwide Recall of Losartan Potassium 25 mg and 100 mg Tablets USPThursday, May 2, 2019
Teva Pharmaceuticals USA, Inc. has initiated a voluntary recall in the United States, to the patient level, of 35 lots of bulk Losartan Potassium USP Tablets (6 lots of 25 mg strength and 29 lots of 100 mg strength). This recall is due to the detection of an impurity – N-Nitroso-N-methyl-4-aminobutyric acid (NMBA) – found in six lots of active pharmaceutical ingredient (API) manufactured by Hetero Labs Limited that is above the US Food & Drug Administration’s interim acceptable exposure limit of 9.82 ppm. Based on the available information, the risk of developing cancer in a few patients following long-term use of the product cannot be ruled out.
Losartan Potassium is indicated for the treatment of hypertension, hypertensive patients with left ventricular hypertrophy, and nephropathy in Type 2 diabetic patients. The lots were sold exclusively to Golden State Medical Supply of Camarillo, California. Golden State Medical Supply packages this bulk product under its own label and distributes in retail bottles of 30, 90, and 1000 tablets.
To date, Teva has not received any reports of adverse events related to the lots being recalled.
No other Teva Losartan Potassium finished drug products have been identified, in the United States, containing API above the interim specification levels set for NMBA.Read More